MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 22MM COCR RADIAL HEAD STANDARD HEIGHT/12.5MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 22MM COCR RADIAL HEAD STANDARD HEIGHT/12.5MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Model Number 09.402.022S
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is the patient.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient complained of discomfort which started on an unknown date, months after she was implanted with a radial head prosthesis in 2015.The patient was originally implanted with radial head implants on (b)(6) 2014 due to a broken ulna bone.On (b)(6) 2015, the patient underwent hardware removal of her radial head implants due to loosening and was implanted with a cobalt chromium (cocr) radial head standard height prosthesis.As per the patient, she was not sure if it was just the stem that was removed or the whole construct.It was noted the current implant was bothering the patient, and when it became unbearable, she opted to see her doctor on (b)(6) 2018.X-rays were taken and it was found out that the implant had again loosened and was loosened enough that it was in two places.The patient underwent hardware removal on (b)(6) 2019.This report captures the device that was implanted on (b)(6) 2015.The device that was implanted on (b)(6) 2014 is captured in related complaint (b)(4).This report is for a radial head.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a removal procedure of the right radial head replacement due to prosthetic loosening.On (b)(6) 2015, the patient underwent a revision procedure of the right radial head prosthesis due to pain and loosening and anterior transposition of ulnar nerve right elbow and was implanted with a titanium curved radial stem 44mm sterile and cobalt chromium radial head standard height 12.5mm sterile.On (b)(6) 2015, the patient complained of continued pain and popping in the right elbow, as well as in the right wrist.The symptoms were worse with forearm rotation.The pain in the elbow radiates into the forearm and down to the wrist.The patient was also bothered by the plate which was prominent over the right elbow.On (b)(6) 2015, the patient underwent a removal procedure of painful hardware proximal aspect of right ulna.On august 13, 2015, x-ray revealed a slight lucency seen around the stem of the component and with interval removal of olecranon plate.On (b)(6) 2018, x-ray result revealed loosening around the stem.On (b)(6) 2019, during a clinic visit, the patient reported increasing pain since the time of the radial head revision on march 5, 2015.The patient also reported catching and grinding in the elbow with activity.X-ray revealed periprosthetic loosening of the radial head prosthesis and cortical erosion with impending perforation of ulnar shaft.On (b)(6) 2019, the patient underwent a removal procedure of the right radial head replacement due to prosthetic loosening.The previous incision was incised longitudinally, and electrocautery was used to dissect through the subcutaneous tissue.The common extensor tendon was then identified, and longitudinal split was then made over the anterior aspect.The incision was then taken through capsule and radial head was then exposed.The radial head prosthesis was grossly loose with no bony ingrowth and was removed without difficulty.Synovitis was then debrided from within the joint.There was full thickness loss of articular cartilage of capitellum.Radial head prosthesis was removed without difficulty.This report captures the second revision procedure performed on (b)(6) 2015.Related complaint (b)(4) captures the first revision procedure performed on (b)(6) 2014.Related complaints (b)(4) and (b)(4) captures the twelve (12) devices involved in the removal of painful hardware (plate and screws).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient's height: 152.4 cm.A device history record (dhr) review was conducted: manufacturing location: supplier - (b)(4), packaged and released by: monument release to warehouse date: 21-oct-2014, expiration date: 30-sep-2019, part number: 09.402.022s, 22mm cocr radial head standard height/12.5mm ¿ sterile, lot number: 7654219 (sterile), lot quantity: 75.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 21022, tialnbri8.00, lot number: 5317556, lot quantity: 956 lbs.Part number: 41060, cocrmori25.40, lot number: 7695678, lot quantity: 976 lbs.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device condition: visual inspection performed at customer quality on the device images provided showed no issues of stem loosening.Per all the x-rays (25 images) reviewed, the complaint was not able to be confirmed by us cq.However, there are known issues with the radial head implants that are captured in corrective and preventative actions (capa).There is also a recall that was initiated as part of field action investigation.Document/specification review: a manufacturing record review, was performed for the returned instrument¿s lot number, and no ncrs, no mrrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Conclusion: no definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.However, based on previous complaints, the radial head prosthesis system (rhp system) was recalled.Any related investigations and assessment of the risks associated with this system will be covered under recall and hhe.Since the radial head prosthesis system has been recalled and the complaint condition was investigated through those efforts, no further investigation is required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A corrective and/or preventative action is proposed or already launched.See related actions device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
22MM COCR RADIAL HEAD STANDARD HEIGHT/12.5MM-STERILE
Common Device Name
PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8261884
Report Number2939274-2019-55948
Device Sequence Number2056926
Product Code KWI
UDI-Device Identifier10886982132598
UDI-Public(01)10886982132598
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K112030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number09.402.022S
Device Catalogue Number09.402.022S
Device Lot Number7654219
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer05/31/2019
07/24/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date06/21/2019
08/01/2019
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1124-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight48